MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device manufacture date: 2007.The field service specialist (fss) visited customer site to inspect the system and footpedal.Fss checked the footpedal and cleaned residual balanced salt solution (bss) from footpedal switches.Fss tested the footpedal, which it was fine.Fss performed the full functional checklist on the system, which the unit passed all functional tests and it was found to meet all amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The customer reported of footpedal failure occurred during surgery with the sovereign compact console.The surgery was aborted and the patient was taken to another hospital to complete the procedure.The rest of the cases were cancelled.There was no patient injury reported.
 
Additional Manufacturer Narrative
A record review was performed.A product deficiency review was performed and there is no product deficiency identified.Service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.No failure was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6183089
Report Number3006695864-2016-00991
Device Sequence Number19100076
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOOTPEDAL